CASE REPORT
Year : 2012  |  Volume : 3  |  Issue : 3  |  Page : 279-281

Aripiprazole-induced oculogyric crisis (acute dystonia)


"Santvan" Hospital, Rambaug, Ahmedabad, Gujarat, India

Correspondence Address:
Jyotik T Bhachech
"Suflam", Near Girish Cold Drinks, Bhairavnath Road, Ahmedabad - 380 028, Gujarat
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.99446

Rights and Permissions

Aripiprazole is the third generation atypical antipsychotic and a dopamine serotonin system stabilizer (DSS) effective against positive and negative symptoms of schizophrenia. It has a low propensity for extrapyramidal side effects, causes minimal weight gain or sedation, produces no elevation in serum prolactin levels, and does not cause prolongation of QTc interval. This case report is of a patient suffering from schizophrenia (paranoid). The patient developed oculogyric crisis (acute dystonia) with aripiprazole dose uptitration. Dystonic reaction resolved with promethazine administration. Naranjo's causality assessment reveals probable association of aripiprazole with oculogyric crisis. A thorough workup and vigilance is required prior to initiation of aripiprazole in the case of schizophrenia.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2853    
    Printed152    
    Emailed0    
    PDF Downloaded430    
    Comments [Add]    
    Cited by others 3    

Recommend this journal